Feeling nauseated often

I've had it a few months now. It's usually in the morning (No, definately not morning sickness) and I'll usually end up gagging with excess saliva coming up (sorry about that!) or sometimes what I've just eaten. (Sorry about that too)

Funny thing is a few months before this, I started to suffer from travel sickness quite bad too. I haven't changed any of my tablets.. apart from the Plaquenil changing brand a bit ago. I've never had any reaction like this to any of my tablets before.

I've got an appointment at the doctors coming up soon so I'll mention it then but just wondered if anybody knew what it couold be or had had a similar experience?

I've thought about stress.. but how do you actually know if it's that?

4 Replies

oldestnewest
  • It could be many things ... but ... if the nausea / gagging / excess saliva coming up is a consistent event it would be best to have your throat / swallowing function examined.

    Need to rule out saliva pooling and/or acid reflux issue and/or other swallowing issue.

    Get an appointment with your ENT. Get your throat scoped. See what's what.

    Try to note if you have more difficulty swallowing any particular texture. It might be helpful for your doctor/s to know.

    Carry on strong.

  • I used to get this a lot. My consultant said it could only be one of three things:

    1. medication

    2. infection

    3. lupus flare

    Mine was medication and as soon as that was changed it got better, good luck

  • Hi Teecayc. I too had this for a considerable length of time. I feel so sorry for you because it's so awful. I was given many tests but in the end it turned out that the change in brand of medication was the problem - I had an alergy to the coating on the tablet and NOT the tablet itself. Once this was changed back to the original brand I was fine within a couple of days. Here in Spain often the brands are changed to cheaper ones for reasons of economy - this allergy has occured quite a few times - especially with my heart tablets. It can be so frightening when it happens. Don't be afraid to ask your pharmasist to give you the original brand you were prescribed, I do. I just tell them that I have serious side effects with many medications and am unable to take this particular tablet. There is always one nelly-know-all who will tell you that the medications are all the same. But if you ask if the coatings on the tablet are the same they can't refute it. Good luck and let us all know how you get on. Get well soon xxx

  • Thank you everyone for the replies. I went to the doctor and mentioned about the brand of tablet being changed so I'm on a two week trial on the ones I changed from to see if the problem subsides. Fingers crossed! :)

You may also like...